Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 131, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 27, 2015, 4:37 PM CDT for Mobile County, Alabama. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2015, 4:37 PM CDT (21:37 UTC)
- Expired
- Sep 27, 2015, 5:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 12 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926 WUUS54 KMOB 272137 SVRMOB ALC097-272230- /O.NEW.KMOB.SV.W.0131.150927T2137Z-150927T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 437 PM CDT SUN SEP 27 2015 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOBILE COUNTY IN SOUTHWESTERN ALABAMA... * UNTIL 530 PM CDT * AT 436 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED NEAR THEODORE...AND MOVING NORTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NORTHEASTERN GRAND BAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES. TO REPORT SEVERE WEATHER...CALL (800) 284-9059. && LAT...LON 3059 8822 3053 8825 3051 8840 3071 8840 TIME...MOT...LOC 2136Z 117DEG 13KT 3057 8828 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 4:10 PM CDT, 27 minutes earlier.
Area forecast discussion, Sep 27, 4:10 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT SUN SEP 27 2015
...POTENTIAL CONTINUES FOR HEAVY RAINFALL...LOCALIZED FLASH
FLOODING...ROUGH SURF AND RIP CURRENTS THROUGH THE EARLY HALF OF THE
WEEK...
.NEAR TERM /NOW THROUGH MONDAY/...WEATHER MAPS SHOW A LARGE UPPER
LEVEL LOW POSITIONED OVER MUCH OF TEXAS AND EXTENDING INTO THE
WESTERN GULF. EAST OF THIS FEATURE...CLUSTERS OF STORMS ARE MORE
CONFINED OVER THE GULF...EAST OF 90W WITHIN A DEEP...MOIST SOUTHERLY
AND DIFFLUENT HIGH LEVEL FLOW. PRECIPITABLE WATER VALUES OVER THE
CENTRAL GULF HAVE BEEN STEADILY RISING OVER THE PAST 24 HOURS AND
CURRENTLY RANGE FROM 1.8 TO 2 INCHES PER THE 27.12Z RAOBS. RADAR HAS
SHOWN MORE COVERAGE HEADING INTO THE AFTERNOON...BUT CONFINED TO THE
SOUTHWEST QUARTER OF THE LOCAL AREA. A MORE CONCENTRATED BATCH OF
MODERATE TO LOCALLY HEAVY RAINS WAS POSITIONED OVER THE SOUTHEAST
LOUISIANA WITH A SLIGHT EASTWARD SHIFT NOTED ON RADAR TRENDS.
AT THE SURFACE...A MUCH MORE COMPLEX PATTERN EXISTS. A WEAKLY DEFINED
SURFACE PRESSURE TROF/LOW WAS ANALYZED OVER THE NORTHWEST GULF...OFF
THE UPPER TEXAS/SOUTHWEST LOUISIANA COAST UNDER THE UPPER LEVEL
LOW. THE OTHER EXISTS OVER THE SOUTH CENTRAL GULF. LATEST VISIBLE
SATELLITE DATA SHOWS A LOW LEVEL CLOUD SWIRL ASSOCIATED WITH A WEAK
SURFACE LOW ABOUT 100 MILES NORTHWEST OF CANCUN MEXICO. WITH THE
PRESENCE OF THE UPPER LOW OVER THE WESTERN GULF...DEEP LAYER H70-H30
BULK SHEAR IS VERY HIGH...RANGING FROM 30 TO 50 KNOTS. THIS IS A VERY
HOSTILE SETUP FOR TROPICAL DEVELOPMENT OF THE SOUTHERN GULF SURFACE
LOW...WITH SHOWERS/STORMS WELL REMOVED AND TO THE EAST OF THE CENTER
OF CIRCULATION. DESPITE THE STRONG UPPER LEVEL WINDS...THERE IS A LOW
CHANCE THAT THE SURFACE LOW PRESSURE LIFTING NORTHWARD ACROSS THE
CENTRAL GULF THROUGH MONDAY WILL DEVELOP. FORECASTERS WILL CONTINUE
TO MONITOR. REGARDLESS...THE MAIN IMPACTS REMAIN THE POTENTIAL FOR
HEAVY RAIN AND LOCALIZED FLOODING AS LARGE SCALE ASCENT FROM A
DIFFLUENT HIGH LEVEL FLOW AND ABOVE NORMAL DEEP LAYER MOISTURE
CONTINUES TO BE PUMPED NORTHWARD IN OFF THE GULF. RADAR
PRECIPITATION ESTIMATES OVER THE LAST FEW HOURS HAVE ALREADY SHOWN
THAT THE PASSAGE OF SOME OF THE HIGHER REFLECTIVITIES HAS RESULTED
IN UPWARDS OF 3 TO 4 INCHES OF RAIN LOCALLY AND GENERALLY OVER
DAUPHIN ISLAND AND SOUTHERN MOBILE COUNTY. HERE IS A LOOK AT THE
GENERAL RANGE OF LOCAL FLASH FLOOD GUIDANCE VALUES ACROSS OUR AREA:
1HR- 3 TO 5 INCHES
3HR- 4 TO 6 INCHES
6HR- 5 TO 7 INCHES
GIVEN RADAR TRENDS...SHOWING THAT THE HEAVIEST RAINS THUS FAR HAS
BEEN ISOLATED AND ALSO CONSIDERING THE VERY LOW ANTECEDENT SOIL
MOISTURE CONDITIONS...WILL HOLD OFF ON A LARGE AREAL FLASH FLOOD
WATCH AT THIS TIME. ANY FLASH OR URBAN TYPE FLOODING LOOKS TO
BE ISOLATED AND CAN COVER THAT WITH SHORT TERM WARNINGS/ADVISORIES
RESPECTIVELY...IF NEEDED.
EXPECT ROUGH SURF AND A HIGH RISK OF POTENTIALLY LIFE THREATENING
RIP CURRENTS TO CONTINUE. WFO MOBILE HAS ALREADY RECEIVED REPORTS OF
PEOPLE CAUGHT AND NEEDING RESCUE FROM RIP CURRENTS. PLEASE HEED THE
ADVICE OF LOCAL BEACH OFFICIALS AND FLAG WARNING SYSTEMS.
NIGHTTIME LOWS RANGE FROM THE UPPER 60S/LOWER 70S. DAYTIME HIGHS ON
MONDAY CLOSE TO 80. /10
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...THE UPPER LEVEL
LOW WILL CONTINUE TO PIVOT IN THE VICINITY OF SOUTHEAST TX...
SOUTHWEST LA AND THE NORTHWEST GULF THROUGH MONDAY NIGHT BEFORE
OPENING INTO A TROUGH AXIS AND TRANSLATING EASTWARD ACROSS THE
MISSISSIPPI AND TENNESSEE VALLEYS AND CENTRAL GULF COAST REGION
TUESDAY AND WEDNESDAY. ALTHOUGH THE AXIS OF DEEPER LAYER MOISTURE
WILL BEGIN TO SHIFT TO THE EAST OF THE REGION TUESDAY...WE STILL
EXPECT GOOD COVERAGE OF SHOWERS AND STORMS ACROSS OUR REGION
TUESDAY...WITH CONVECTION BECOMING MORE SCATTERED IN NATURE TUESDAY
NIGHT AND WEDNESDAY WITH THE TROUGH AXIS MOVING OVERHEAD. A FEW
STORMS COULD STILL PRODUCE LOCALLY HEAVY RAINFALL THROUGH
WEDNESDAY. /21
.LONG TERM /THURSDAY THROUGH SUNDAY/...UPPER TROUGH AXIS PUSHES TO
THE EAST THURSDAY WITH DRIER FLOW ALOFT IN ITS WAKE THROUGH THE
WEEKEND. WILL MAINTAIN A DRY FORECAST LATE IN THE EXTENDED PERIOD.
&&
.MARINE...SURFACE LOW PRESSURE LIFTS NORTHWARD ACROSS THE CENTRAL
GULF TONIGHT AND APPROACHES THE NORTH CENTRAL GULF LATE MONDAY INTO
TUESDAY. NORTH OF THE LOW...A MODERATE TO STRONG EASTERLY FETCH
MAINTAINS SEAS IN THE 5 TO 7 FOOT RANGES OVER THE OPEN ALABAMA AND
NORTHWEST FLORIDA GULF WATERS. WINDS...WAVES AND SEAS LOCALLY HIGHER
WITH THE PASSAGE OF SHOWERS/STORMS. VISIBILITY WILL LIKELY BE REDUCED
DURING HEAVIER RAINS OVER THE NEXT COUPLE DAYS. THE LOW BROADENS
INTO A TROF AXIS ACROSS THE NORTHERN FLORIDA PANHANDLE LATE TUESDAY.
WITH THE LOW MOVING EAST NORTHEAST BY WEDNESDAY AND A SURFACE RIDGE
OF HIGH PRESSURE BUILDING SOUTHWARD FOR THE LATTER HALF OF THE
WEEK...WINDS TURN MORE OFFSHORE LATE IN THE PERIOD. SEAS SHOW A
SUBSIDING TREND BY MID WEEK. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 81 71 84 69 / 80 80 60 60 30
PENSACOLA 72 81 72 81 72 / 70 90 70 60 40
DESTIN 73 80 75 82 74 / 80 90 80 60 40
EVERGREEN 69 80 71 82 69 / 60 80 80 60 40
WAYNESBORO 69 80 70 82 68 / 70 80 60 60 40
CAMDEN 69 80 70 82 69 / 50 80 80 70 50
CRESTVIEW 71 81 70 83 70 / 70 80 80 60 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH TUESDAY MORNING FOR ALZ265-266.
FL...HIGH RIP CURRENT RISK THROUGH TUESDAY MORNING FOR FLZ202-204-206.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT MONDAY FOR GMZ631-632-650-
655-670-675.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOBHazardous weather outlook, Sep 27, 5:29 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 529 AM CDT SUN SEP 27 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-281200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 529 AM CDT SUN SEP 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND PERIODS OF VERY HEAVY RAIN WILL ACCOMPANY THE HEAVIER SHOWERS OR THUNDERSTORMS THROUGH TONIGHT. DANGEROUS...TO POTENTIALLY LIFE THREATENING SURF CONDITIONS AND RIP CURRENTS ARE EXPECTED ALONG AREA BEACHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM LIFTS NORTHWARD ACROSS THE CENTRAL GULF THROUGH EARLY NEXT WEEK. THIS SYSTEM WILL LIKELY BRING THE POTENTIAL FOR HEAVY RAINFALL MONDAY AND TUESDAY TO THE CENTRAL GULF COAST. AREAS LOOKING TO SEE THE BEST POTENTIAL FOR HEAVY RAINS AND POSSIBLE FLASH FLOODING EARLY NEXT WEEK LOOKS TO BE EXTREME SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST FLORIDA PANHANDLE. DANGEROUS...TO POTENTIALLY LIFE THREATENING SURF CONDITIONS AND RIP CURRENTS ARE EXPECTED ALONG AREA BEACHES THROUGH EARLY TUESDAY. TIDAL RISES POSSIBLY ONE FOOT ABOVE PREDICATED LEVELS CAN ALSO BE EXPECTED THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-281200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 529 AM CDT SUN SEP 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY MONDAY THROUGH TUESDAY.
In the hours before
Special weather statement, Sep 27, 3:37 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CDT SUN SEP 27 2015
ALZ263-265-272115-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
337 PM CDT SUN SEP 27 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND COASTAL MOBILE IN SOUTHWEST ALABAMA UNTIL 415 PM CDT...
AT 336 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAND BAY...
MOVING NORTHWEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BAYOU LA BATRE... GRAND BAY...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3039 8831 3040 8834 3039 8835 3041 8835
3039 8837 3040 8837 3039 8838 3038 8838
3039 8840 3065 8841 3068 8837 3046 8816
3038 8827 3039 8829 3037 8831
TIME...MOT...LOC 2036Z 143DEG 16KT 3044 8831The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:41 AM CDT | Small Craft Advisory | MOB | 33 hr | |
| Sep 27, 5:44 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 49 hr |
| Sep 27, 2:52 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Sep 27, 3:37 PM CDT | Special Weather Statement | MOB | Mobile | 38 min |
| Sep 27, 4:56 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| Sep 27, 5:01 PM CDT | Special Marine Warning | MOB | 89 min | |
| Sep 27, 5:14 PM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Sep 27, 5:31 PM CDT | Special Marine Warning | MOB | 89 min | |
| Sep 27, 5:33 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 57 min |
| Sep 27, 5:55 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 65 min |
| Sep 27, 6:39 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.